Florida, 2003

Hail in Florida, April 27, 2003

April 27, 2003 · NWS MFL · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 27, 12:00 PM EST, 7 hours 2 minutes earlier.

Area forecast discussion, Apr 27, 12:00 PM EST, 7 hours 2 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI
100 PM EDT SUN APR 27 2003

THE COLD FRONT HAS NOTHING TO MAKE IT MOVE MUCH MORE TO THE SOUTH SO
IT SHOULD BASICALLY REMAIN OVER CENTRAL FLORIDA AS A WEAK BOUNDARY
AT LEAST THROUGH THE BEGINNING OF THE WEEK. THE SMALL UPPER WAVE
OVER THE GULF OF MEXICO THIS MORNING SHOULD BE PAST US BY TONIGHT SO
AFTER DARK WE SHOULD SEE THE AFTERNOON CONVECTION DIE WITH THE LOSS
OF THE HEATING.  NEXT WE WILL FOR ALL PURPOSES REMAIN UNDER A WEAK
SURFACE TROUGH THROUGH MUCH OF THIS WEEK. THE SURFACE HIGH COULD
BUILD IN BEHIND THE OLD COLD FRONT TO OUR NORTH AND KEEP THAT PART
OF FLORIDA DRY.  EVENTUALLY THE SURFACE TROUGH THAT IS NOW OUT IN
THE ATLANTIC BETWEEN 70W AND 75W WILL BECOME THE DOMINANT FEATURE AS
THE UPPER TROUGH OVER THIS AREA DEEPENS BY THE END OF THE NEXT
WEEKEND AND WE SHOULD SEE MORE OF A SURFACE HIGH RETURN TO SOUTH
FLORIDA.  SO THIS WILL LEAVE US WITH ENOUGH MOISTURE FOR AFTERNOON
AND EVENING CONVECTION THROUGHOUT THE WEEK AND PROBABLY JUST ENOUGH
LOW LEVEL EASTERLY FLOW TO FAVOR THE INTERIOR AND WEST COAST OVER
THE EAST.  THERE WILL POSSIBLY BE SOME OTHER SMALL WAVE IN THE
SUBTROPICAL JET THAT COULD MOVE ACROSS US THIS WEEK AND ENHANCE THE
SHOWERS.  HOWEVER THE UNCERTAINTY OF ANY SUCH OCCURRENCE MAKES IT
BETTER NOT TO TRY AND INCREASE THE PROBABILITIES ON A PARTICULAR DAY
IN AN EFFORT TO CATCH THIS FEATURE.

IN THE MARINE BECAUSE OF THE RELATIVELY WEAK SURFACE PRESSURE
PATTERN THE BOATING CONDITIONS SHOULD BE GOOD.  THE ONLY PROBLEMS
SHOULD BE THE SHOWERS AND THUNDERSTORMS.

WE CONTINUE TO HAVE HIGH ENOUGH HUMIDITIES AND LOW ENOUGH WINDS TO
LEAVE OUT ANY FIRE WEATHER HIGHLIGHTS.

PBI BB 070/086 073/084 072 2424
FLL BB 071/086 074/085 075 2424
MIA BB 072/087 074/086 074 2424
APF BB 069/082 069/085 069 2324

.MIA...NONE.
Hazardous weather outlook, Apr 27, 11:08 AM EST, 7 hours 54 minutes before
FLZ063-066>075-271900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
1208 PM EDT SUN APR 27 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...A FEW STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON...

A FRONTAL BOUNDARY STALLED TO THE NORTH ALONG WITH A WEAK UPPER
LEVEL DISTURBANCE AND SEA BREEZE INFLUENCES WILL SERVE AS THE FOCUS
FOR SCATTERED SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON. A FEW
OF THE STORMS COULD BE STRONG...WITH SMALL HAIL AND POTENTIALLY
DAMAGING WINDS THE MAIN IMPACTS...BUT NO WIDESPREAD SEVERE WEATHER
IS EXPECTED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT
ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

PS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Broward

When
April 27, 7:02 PM EST
Where
Broward County, Margate
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
26.267, -80.200

A SKYWARN spotter saw one inch hail in Margate and police reported 3/4 inch hail in Coconut Creek.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346794.